Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 16, NWS Lubbock, TX

October 14, 202024 counties in Texas

NWS Lubbock, TX issued this wind advisory at Oct 14, 2020, 2:45 PM CDT for 24 counties in Texas. It took effect at Oct 15, 2020, 12:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2020, 2:45 PM CDT (19:45 UTC)
In effect from
Oct 15, 2020, 12:00 AM CDT
Expired
Oct 15, 2020, 11:00 AM CDT
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4299 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS74 KLUB 141945
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
245 PM CDT Wed Oct 14 2020

TXZ021>025-150345-
/O.NEW.KLUB.WI.Y.0016.201015T0600Z-201015T1000Z/
Parmer-Castro-Swisher-Briscoe-Hall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, and Memphis
245 PM CDT Wed Oct 14 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 AM CDT THURSDAY...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Parmer, Castro, Swisher, Briscoe and Hall Counties.

* WHEN...From 1 AM to 5 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ026-031-032-036>038-042>044-150345-
/O.NEW.KLUB.WI.Y.0016.201015T0600Z-201015T1600Z/
Childress-Motley-Cottle-Crosby-Dickens-King-Garza-Kent-Stonewall-
Including the cities of Childress, Kirkland, Matador, 
Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, 
Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
245 PM CDT Wed Oct 14 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT THURSDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Childress, Motley, Cottle, Crosby, Dickens, King, 
  Garza, Kent and Stonewall Counties.

* WHEN...From 1 AM to 11 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
868 
WWUS74 KLUB 150426
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1126 PM CDT Wed Oct 14 2020

TXZ027>030-033>035-039>041-151000-
/O.EXB.KLUB.WI.Y.0016.201015T0500Z-201015T1000Z/
Bailey-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-
Including the cities of Muleshoe, Littlefield, Amherst, Olton, 
Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, 
Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, 
and ODonnell
1126 PM CDT Wed Oct 14 2020

...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT THURSDAY...

* WHAT...Northerly winds of 25 to 35 mph, with gusts up to 45 mph,
  behind a strong cold front.

* WHERE...All of the South Plains.

* WHEN...Until 5 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Areas of blowing dust will also be
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east-to-west oriented roadways. Secure outdoor
objects.

&&

$$

TXZ026-031-032-036>038-042>044-151100-
/O.EXT.KLUB.WI.Y.0016.201015T0500Z-201015T1600Z/
Childress-Motley-Cottle-Crosby-Dickens-King-Garza-Kent-Stonewall-
Including the cities of Childress, Kirkland, Matador, 
Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, 
Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
1126 PM CDT Wed Oct 14 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THURSDAY...

* WHAT...Northerly winds of 25 to 35 mph, with gusts up to 45 mph,
  behind a strong overnight cold front.

* WHERE...The southeast Texas Panhandle and the Rolling Plains.

* WHEN...Until 11 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Areas of blowing dust will also be
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east-to-west oriented roadways. Secure outdoor
objects.

&&

$$

TXZ021>025-151000-
/O.EXT.KLUB.WI.Y.0016.201015T0500Z-201015T1000Z/
Parmer-Castro-Swisher-Briscoe-Hall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, and Memphis
1126 PM CDT Wed Oct 14 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT THURSDAY...

* WHAT...Northerly winds of 25 to 35 mph, with gusts up to 45 
  mph, behind a strong overnight cold front.

* WHERE...The southern Texas Panhandle.

* WHEN...Until 5 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Areas of blowing dust will also be
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east-to-west oriented roadways. Secure outdoor
objects.

&&

$$
943 
WWUS74 KLUB 150946
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
446 AM CDT Thu Oct 15 2020

TXZ021>025-027>030-033>035-039>041-151100-
/O.CAN.KLUB.WI.Y.0016.000000T0000Z-201015T1000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Yoakum-Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Muleshoe, 
Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, 
Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, 
Wellman, Tahoka, New Home, and ODonnell
446 AM CDT Thu Oct 15 2020

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels, though they will remain
breezy through the morning hours.

$$

TXZ026-031-032-036>038-042>044-151600-
/O.CON.KLUB.WI.Y.0016.000000T0000Z-201015T1600Z/
Childress-Motley-Cottle-Crosby-Dickens-King-Garza-Kent-Stonewall-
Including the cities of Childress, Kirkland, Matador, 
Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, 
Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
446 AM CDT Thu Oct 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...Northerly winds of 25 to 35 mph, with gusts up to 45 mph.

* WHERE...The far southeast Texas Panhandle and the Rolling 
  Plains.

* WHEN...Until 11 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Patchy blowing dust is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east-to-west oriented roadways. Secure outdoor
objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 2:41 PM CDT, 4 minutes earlier.

Area forecast discussion, Oct 14, 2:41 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
241 PM CDT Wed Oct 14 2020

.SHORT TERM...
As of 2pm, Lubbock's daily record high of 96 has been tied and will
be going higher before sunset. Today's strong surface westerlies
will subside quickly after sunset, and then be replaced by strong
northerlies after midnight for most of us. Blowing dust will
continue to be an issue through the afternoon and then again along
and behind the cold front later tonight tonight.

The cold front arriving tonight is currently moving across southern
Kansas and should be in the extreme southern Panhandle by midnight
and through our CWA before sunrise. Strongest winds remain at
approximately the H85 level, peaking at around 50kts. We've issued
two wind advisories, both beginning overnight at 1am. A shorter
advisory for our counties in the extreme Panhandle will expire at
5am after the front passes south. Our counties in the Rolling Plains
will remain in an advisory until 11am tomorrow morning.
Unfortunately there won't be any precipitation with the overnight
front, but temperatures will certainly plummet, with northerly
component winds remaining elevated until late tomorrow afternoon.
Highs will struggle to reach 70 on the Caprock tomorrow and low 70s
in the Rolling Plains.

.LONG TERM...
Much uncertainty continues to exist in the forecast for early next
week with no clear solution in model guidance. After tonight's
front, the surface ridge will settle southward Thursday night into
Friday morning. The center of the 1030mb ridge will be over the
Texas Panhandle around daybreak on Friday morning but will still
bring seasonably cold temperatures to the entire FA. Temperatures at
or below freezing will be possible in the southwestern Texas
Panhandle into the northwestern South Plains. Continued
east/southeasterly low level flow will keep temperatures cooler than
seasonal averages on Friday afternoon. The next short wave will move
from Canada into the Northern Plains on Saturday. This will result
in surface lee cyclogenesis quickly warming temperatures back up
above seasonal averages.

Model differences begin to creep in at this point in the forecast
making next week's forecast difficult. Generally, the ECMWF keeps
flatter upper level flow across the western half of the CONUS with
more amplified flow in the GFS. Although, the GFS has lessened it's
amplification somewhat from previous runs. The flatter flow results
in less cold air intrusion at the surface early next week. Ensembles
continue to show wide spread in solutions and have continued with
the NBM/ensemble solutions for next week in the forecast.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 AM to 11 AM CDT Thursday for TXZ026-031-032-
036>038-042>044.

Red Flag Warning until 7 PM CDT this evening for TXZ021>025-
027>031-033>037-039>042.

Wind Advisory from 1 AM to 5 AM CDT Thursday for TXZ021>025.

&&

55/01
Hazardous weather outlook, Oct 14, 3:35 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
335 AM CDT Wed Oct 14 2020

TXZ021>044-150845-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
335 AM CDT Wed Oct 14 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Record heat, very dry air and gusty westerly winds will conspire to
create elevated to critical fire weather today. A Red Flag Warning
is in effect for all locations on the Caprock as well as the
adjacent Rolling Plains from 11 AM to 7 PM. Elsewhere, a Fire Danger
Statement is in effect for the far southeast Texas Panhandle and
eastern Rolling Plains from 2 PM to 7 PM.

After a lull this evening, a strong cold front will move into the
area late tonight, around and after midnight. This front will likely
loft blowing dust as stout northerly winds spread from north to
south over the region. Winds speeds could briefly become sustained
near or in excess of 30 mph, with gusts near 50 mph, immediately
behind the front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Near freezing temperatures will be possible early Friday morning
across the extreme southwestern Texas Panhandle and northwestern
South Plains. Elevated fire weather conditions may develop again on
Saturday for areas on the Caprock. Otherwise, the probability for
widespread hazardous weather is low.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:45 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more15 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.